Differential and Integral Equations

Asymptotic description of vanishing in a fast-diffusion equation with absorption

Mariel Sáez and Manuel del Pino

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we study the Cauchy problem $$ u_t = \Delta u^m-u^m \ \hbox{ in } \mathbb R^N\times (0,\infty) , $$ $u(x,0) = u_0(x),$ with $\frac{N-2}{N} < m < 1$ and $N\ge 2$. If $u_0 \not\equiv 0$ is a non-negative, compactly supported function such that and $u_0^m \in H^1(\mathbb R^N)\cap L^\infty(\mathbb R^N)$, then the solution $u$ vanishes identically after a least finite time $T>0$. We prove the asymptotic formula $$ u(x,t) \sim (1-m)^{1\over 1-m} (T-t)^{1 \over 1-m}w_*^m (|x-\bar x| ) $$ as $t\uparrow T$, for certain uniquely determined $\bar x\in \mathbb R^N$. Here $w_*$ is the unique positive radial solution of $$\Delta w- w + w^p =0 \ \hbox{ in } \mathbb R^N , $$ $$ w(x)\to 0 \hbox{ as } |x|\to \infty , $$ where $p= 1/m$.

Article information

Source
Differential Integral Equations, Volume 15, Number 8 (2002), 1009-1023.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356060782

Mathematical Reviews number (MathSciNet)
MR1895576

Zentralblatt MATH identifier
1011.35084

Subjects
Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B40: Asymptotic behavior of solutions 35J60: Nonlinear elliptic equations

Citation

del Pino, Manuel; Sáez, Mariel. Asymptotic description of vanishing in a fast-diffusion equation with absorption. Differential Integral Equations 15 (2002), no. 8, 1009--1023. https://projecteuclid.org/euclid.die/1356060782


Export citation